Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Jackson, MS

February 27, 2009Grenada County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 27, 2009, 7:14 AM CST for Grenada County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2009, 7:14 AM CST (13:14 UTC)
Expired
Feb 27, 2009, 9:29 AM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 7:45 AM CSTFLASH FLOODGrenada, MSWATER COVERING HIGHWAY 51.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 271314
FFWJAN
MSC043-271615-
/O.NEW.KJAN.FF.W.0006.090227T1314Z-090227T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
714 AM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 1015 AM CST

* AT 709 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF   
  GORE SPRINGS TO 6 MILES NORTHWEST OF LEFLORE...MOVING EAST AT 55   
  MPH. STORMS WILL BE MOVING REPEATEDLY ACROSS THE SAME LOCATIONS    
  FOR THE NEXT COUPLE OF HOURS...INCLUDING THE GRENADA AREA.         
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE    
  INCHES...HAVE OCCURRED.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLCOMB...BEW SPRINGS AND MISTERTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3387 8951 3368 8951 3369 9012 3381 9012
      3382 8992 3390 8991

$$
1 follow-up statement
000 
WGUS74 KJAN 271529
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CST FRI FEB 27 2009

MSC043-271537-
/O.CAN.KJAN.FF.W.0006.000000T0000Z-090227T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
929 AM CST FRI FEB 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR GRENADA COUNTY...

THE HEAVY RAINS HAVE DEPARTED THE LOCAL AREA FOR NOW HOWEVER 
ADDITIONAL STORMS BUILDING ACROSS THE DELTA REGION COULD AFFECT 
THE COUNTY DURING THE MIDDAY HOURS. ESTIMATES OF NEARLY 3 INCHES 
OF RAINFALL HAVE OCCURRED OVER NORTH GRENADA COUNTY SINCE 5 AM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3387 8951 3368 8951 3369 9012 3381 9012
      3382 8992 3390 8991

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 4:26 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 27, 4:26 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CST FRI FEB 27 2009

...SEVERE WEATHER AND HEAVY RAIN POSSIBLE TODAY INTO TONIGHT...

.SHORT TERM...FOCUS WILL BE ON SVR STORMS TODAY...WHERE WILL THE
OCCUR AND WHAT WILL THEY PRODUCE. ADDITIONALLY...LOCALLY HEAVY RAIN
IS A VERY REAL POSSIBILITY FOR CENTRAL/EAST CENTRAL PORTIONS OF THE
CWA.

AS FOR THE SETUP AND OVERALL SYNOPTIC FEATURES...NOT A GREAT DEAL
HAS CHANGED. THE MEAT OF THE LARGE SCALE TROUGH HAS LIFTED N/NE OF
THE REGION AND WE ARE LEFT WITH GENERAL TROUGHINESS WITH MULTIPLE
EMBEDDED S/W THAT WILL IMPACT THE CWA THROUGH TONIGHT. ADDITIONALLY
A STRONG UPPER JET IS DIVING OUR WAY AND STRONG ASCENT ELEMENTS ARE
NOTED ON WV IMAGERY AS OF 10Z. THIS JET WILL PLACE A GOOD PORTION OF
THE N HALF OF MY CWA UNDER VERY FAVORABLE LEFT EXIT DYNAMICS.
ADDITIONALLY...WE HAVE AN APPROACHING FRONT IN THE LOW LEVELS. THIS
FRONTAL FEATURE IS HELPING TO FOCUS RICH THETA E AIR AHEAD OF THE
BOUNDARY. THIS 850 MB THETA E AXIS IS CURRENTLY ACROSS E TX WITH
330K VALUES. THIS MOISTURE AXIS WILL ADVECT INTO THE CWA LATER THIS
MORNING AND KEEP THE MOISTURE FOCUSED BETWEEN I-20 AND HWY 82. THIS
WILL BE THE REGION OF NEARLY ALL THE ACTIVITY TODAY. THE CAP IS
STILL HOLDING ACROSS MOST OF THE CWA...BUT IT IS GETTING ERODED
ACROSS THE N AS STORMS AND LIFT ARE MOVING THROUGH. MORE ASCENT WILL
MOVE IN OVER THE NEXT COUPLE HRS AND THAT WILL ALLOW FOR A MORE
VOLATILE SETUP AS WARMING OCCURS DURING THE MORNING.

NEARLY ALL WX PARAMETERS ARE SIMILAR TO WHAT HAS BEEN ADVERTISED.
LOOK FOR MLCAPE VALUES TO INCREASE TO BETWEEN 800-1200 J/KG WITH
LI'S -4 TO -6. LAPSE RATES WILL BE RUNNING 7-8 C/KM WITH VERTICAL
TOTALS 27-29C. WITH ALL THIS IN PLACE...ANYTIME WE HAVE CONVECTION
IT BECOMES SEVERE. THE BIG QUESTION MARK IS LOW LEVEL SHEAR. MODELS
ARE WEAKENING IT DURING THE DAY...ESPECIALLY NEAR THE SLOW
MOVING/STALLED SFC FRONT. HOWEVER...NOT SURE IF THE MODELS WILL BE
ABLE TO PICK UP ON THAT DETAIL...BUT EVEN OUR HI RES LOCAL WRF RUNS
SHOW THAT. THE BEST LOW LEVEL SHEAR LOOKS TO STAY SOMEWHAT AWAY FROM
THE SFC BOUNDARY...GENERALLY NEAR I-20 OR JUST TO THE SOUTH. THE
PROBLEM IS...THAT AREA WILL LIKELY STAY CAPPED. THE DEEP LAYER SHEAR
IS GOOD 40-50KTS AND SUPPORTIVE OF SUPERCELL STORMS. ACTUALLY...ALL
LOCAL HI RES WRF RUNS AS WELL AS NCEPS 4 KM WRF RUNS SHOW MULTIPLE
SUPERCELL STORMS TODAY ALONG WITH CLUSTERS OF STORMS. THIS HAS
INCREASED MY CONFIDENCE A GREAT DEAL WRT TO STORM MODE.
ADDITIONALLY...NEARLY ALL STORMS SHOW DEVIANT MOTION TO THE ESE.
THAT HAS BIG IMPACTS ON WHAT AREAS COULD BE HIT BY STORMS. I WILL
ORIENT THE PROB HAZARDS AS WELL AS THE GRAPHICAST TO SHOW THE SVR
RISK TODAY WITH A SUBTLE ESE ORIENTATION INSTEAD OF DUE W-E OR
SW-NE.

AS I STATED EARLIER...THE CORRIDOR BETWEEN I-20 AND HWY 82 LOOKS TO
BE THE MAIN REGION. LOOK FOR SUPERCELLS TO PRODUCE QUARTER TO
GOLFBALL SIZED HAIL WITH SOME STONES LARGE THAN THAT IF A STRONG
MESO CAN BE GENERATED. DMG WINDS WILL ALSO BE POSSIBLE ALONG WITH
SOME TORNADOES. I CAN SEE THE AREA E OF I-55 AND BETWEEN HWY 82 AND
I-20 HAVING THE GREATEST RISK FOR TORNADOES AS THAT REGION WILL BE
WHERE MATURE STORMS AND POTENTIALLY LONG LIVED MESO'S WILL MOVE
THROUGH. ADDITIONALLY...THE BEST LOW LEVEL SHEAR IS FOCUSED THERE
ALONG WITH THE COLDEST TEMPS ALOFT AND MOVE FAVORABLE UPPER JET. A
LONE STRONG TOR CANNOT BE RULED OUT AS WELL...BUT FOR THAT TO
OCCUR...A VERY STRONG UPDRAFT WILL HAVE TO BE GENERATED TO OVERCOME
THE SOMEWHAT TAME LOW LEVEL SHEAR.

LOCALLY HEAVY RAINFALL IS ENOUGH OF A CONCERN AND HAS HIGH ENOUGH
CONFIDENCE ON OCCURRENCE THAT I HAVE ISSUED A FLASH FLOOD WATCH FROM
NOON TO 3 AM. I TRIED TO FOCUS THE WATCH WHERE I FEEL THE MOST
TRAINING OF STORMS WILL OCCUR AND THE MOST INTENSE STORMS WILL MOVE
THROUGH. BASED ON MODEL OUTPUT...THE HEAVIEST QPF IS FOCUSED TO MY
E/NE. HOWEVER...THAT USUALLY HAPPENS AS MODELS TEND TO PUSH THE BEST
RAINS DOWN STREAM. WHAT USUALLY HAPPENS IS THE HEAVIEST RAINS OCCUR
NEAR INITIATION AND WHERE THE BEST TRAINING OCCURS WITH IS OFTEN W
OR SW OF THE MODEL QPF BULLSEYE. I EXPECT 3-5 INCHES LOCALLY WHICH
COULD CAUSE FLOODING ISSUES EVEN WITH SOMEWHAT DRY SOIL CONDITIONS.

FOR THE OVERNIGHT...THIS TIME FRAME IS TOUGH AND I DON'T HAVE A REAL
GOOD FEEL ABOUT IT. THERE LOOKS TO BE A LULL FOR A COUPLE HRS AS THE
ATMS RESPONDS TO THE MUCH LARGE AND EVOLVE TROUGH WHICH WILL BE
DROPPING OUT OF THE PLAINS. THERE WILL BE ENOUGH INSTABILITY AND AS
FORCING BECOME STRONGER...I CAN SEE SOME ISOLATED SVR STORMS ALONG
THE ACCELERATING COLD FRONT. THE BEST RISK AREA FOR THIS WILL BE
ALONG AND SE OF THE TRACE AND LIKELY OCCUR AROUND AND AFTER
MIDNIGHT.

BEHIND OUR FRONT...COLD TEMPS WILL MOVE IN AND CLOUDS WILL LINGER.
HIGHS SAT WILL OCCUR EARLY IN THE PERIOD AND TEMPS WILL LIKELY FALL
THROUGH THE DAY. RAINFALL WILL BE TAPERING OFF BUT WITH THE LARGE
CLOSED LOW APPROACHING...LIGHT RA AND DRIZZLE WILL BE POSSIBLE.
/CME/

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...THE MAIN FOCUS FOR THE
LONG TERM IS THE POTENTIAL FOR SNOW ON SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS
SCENARIO AND ARE CONTINUING TO TREND TOWARD A SNOWFALL POTENTIAL FOR
AT LEAST THE NORTHEASTERN HALF OF THE CWFA.  BY SATURDAY AFTERNOON
THE SURFACE LOW WILL BE OVER IN GEORGIA WITH THE FRONT SOUTHEAST OF
THE ARKLAMISS REGION. MUCH COOLER AIR WILL BEGIN USHERING INTO THE
ARKLAMISS REGION TO BRING TEMPERATURES IN THE LOWER 40S TO UPPER 30S
BY THE EARLY EVENING...AND INTO THE MIDDLE 30S BY LATE EVENING FOR
THE ARKLAMISS REGION. IN THE MEANTIME...THE UPPER LEVEL LOW IS
EXPECTED TO DIP DOWN THROUGH THE ARKLAMISS REGION SATURDAY EVENING
AND MOVE OVER SOUTH ALABAMA BY AROUND SUNRISE SUNDAY MORNING. THIS
SHOULD BE ABLE TO SQUEEZE OUT SOME MOISTURE TO GIVE LIGHT PRECIP
OVER THE AREA THROUGH SATURDAY NIGHT.  MODEL FORECAST SOUNDINGS SHOW
THAT PRECIP SHOULD BE IN THE FORM OF SNOWFALL...ESPECIALLY BY LATE
SATURDAY EVENING INTO THE OVERNIGHT HOURS.  POPS HAVE COME IN A BIT
HIGHER FOR SATURDAY NIGHT AS WELL.  WITH INCREASING CONFIDENCE HAVE
PRETTY MUCH REMAINED WITH GUI AND HAVE SPREAD THE SNOW WX WORDING
FURTHER SOUTHWEST.  FOR THE EARLY EVENING...PUT IN A RAIN OR SNOW
MIX.  HOWEVER EXPECT THE PRECIP TO BE ALL SNOW BY THE LATE EVENING
AND OVERNIGHT HOURS.  AMOUNTS SHOULD BE LIGHT.  HAVE KEPT FLURRY
WORDING GENERALLY SOUTHWEST OF A GREENWOOD TO MERIDIAN LINE...WITH
LIGHT SNOW WORDING NORTHEAST. AT THIS TIME DO NOT EXPECT MUCH IN THE
WAY OF ACCUMULATIONS. BUT OBVIOUSLY THIS SYSTEM WILL HAVE TO BE
WATCHED.

BEGINNING SUNDAY THE AREA WILL SEE A PROLONGED PERIOD OF DRY WEATHER
THROUGH AT LEAST AROUND THURSDAY OR SO. COOL SURFACE HIGH PRESSURE
IS EXPECTED TO SET UP OVER THE ARKLAMISS REGION THROUGH THE
BEGINNING OF THE WORK WEEK WITH WEAK CAA PERSISTING THROUGH THIS
TIME.  THIS WILL BE REFLECTED IN TEMPERATURES WITH LOWS THROUGH THE
FIRST PART OF THE WORK WEEK AROUND OR A FEW DEGREES BELOW FREEZING.
HIGH TEMPERATURES SUNDAY WILL REMAIN IN THE MIDDLE 50S OR
LOWER...WITH SLIGHTLY WARMER TEMPERATURES ON MONDAY.

BY WEDNESDAY THOUGH THE REMAINDER OF THE WORK WEEK THE AREA SHOULD
SEE A DECENT WARM UP.  THERE WILL BE A DECENT UPPER RIDGE OVER THE
REGION.  AND THE SURFACE HIGH IS EXPECTED TO SHIFT TO THE EAST OF
THE FORECAST AREA. THIS WILL BRING RETURN FLOW TO THE ARKLAMISS
REGION TO GIVE MUCH WARMER TEMPERATURES BY THE END OF THE WORK WEEK
WITH HIGHS IN THE 60S AND INTO THE MIDDLE 70S EXPECTED. HAVE WENT
AHEAD AND RAISED TEMPERATURES BY A COUPLE DEGREES FOR MOST SITES FOR
HIGHS WEDNESDAY AND THURSDAY...BRINGING TEMPERATURES CLOSER TO
ENSEMBLE GUI VALUES. MODELS ARE IN A BIT OF DISAGREEMENT AS TO WHEN
RAIN WILL RETURN TO THE ARKLAMISS REGION...BUT AT THIS TIME IT LOOKS
AS IF THE AREA SHOULD REMAIN DRY THROUGH AT LEAST FRIDAY...POSSIBLY
LONGER INTO THE WEEKEND./14/

&&

.AVIATION...THE MAIN FOCUS WILL TRYING TO TIME THE CONVECTION TODAY.
THIS WILL BE TOUGH AS A LARGE WINDOW WILL EXIST WHERE STORMS WILL BE
POSSIBLE FORE SITES ALONG AND N OF I-20. MULTIPLE STORMS AND STORM
CLUSTERS ARE ANTICIPATED FROM LATE MORNING THROUGH EVENING. OUTSIDE
THE STORMS...MVFR CEILINGS WILL OCCUR FOR MOST SITES. SITES ALONG
AND S OF I-20 MAY SEE CEILINGS EXCEED 3 KFT AS TEMPS WARM TO THE MID
70S...BUT THESE WILL GET REDUCED NEAR STORMS AND THEN AGAIN BY
01-03Z. COLDER AIR WILL MOVE IN AFTER MIDNIGHT AND LOOK FOR IFR
CEILINGS TO DEVELOP.

IFR TO MVFR CEILINGS WILL REMAIN UNTIL SUNDAY WITH SOME LIFR
CONDITIONS POSSIBLE AS WELL. THERE WILL ALSO BE SOME LIGHT SNOW
DEVELOP OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS
SHOULD IMPROVE BY SUN AFTERNOON. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  52  53  32 /  68  90  43  31
MERIDIAN      75  56  57  32 /  80  83  60  49
VICKSBURG     75  50  52  32 /  62 100  30  20
HATTIESBURG   77  60  62  36 /  60  77  60  26
NATCHEZ       75  53  54  34 /  39  91  25  10
GREENVILLE    69  45  46  30 /  97 100  40  37
GREENWOOD     70  46  49  30 / 100 100  48  47

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH LATE TONIGHT FOR
     MSZ026>033-035>039-042>046-050>052.

LA...NONE.
AR...NONE.
&&

SHORT TERM: CME
LONG  TERM: 14
Hazardous weather outlook, Feb 27, 5:09 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
509 AM CST FRI FEB 27 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-281115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SMITH-JASPER-CLARKE-
509 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF I-20
ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANAN MOST OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE
FROM LATE MORNING THROUGH THIS EVENING...ESPECIALLY FOR AREAS
BETWEEN HIGHWAY 82 AND I-20. SEVERAL SUPERCELL THUNDERSTORMS AND
OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION AND THEY ALL
COULD PRODUCE LARGE HAIL...BETWEEN QUARTER AND GOLF BALL SIZE WITH
SOME HAIL STONES POSSIBLY LARGER WITH THE MOST INTENSE STORMS. OTHER
RISKS WILL COME FROM DAMAGING WINDS AND POSSIBLE
TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORM THAT OCCURS CLOSER
TO I-20. GENERALLY SPEAKING...THERE IS NO REAL SPECIFIC TIME WHEN
STORMS WILL OCCUR. FORECASTS MODELS AND CONDITIONS APPEAR TO FAVOR A
LARGE WINDOW OF TIME WHERE MULTIPLE SEVERE STORMS WILL BE POSSIBLE
AND INDIVIDUAL STORMS MOVE EAST SOUTHEAST WHILE ADDITIONAL ACTIVITY
REDEVELOPS BACK TO THE WEST. THE RESULT COULD BE A RATHER HIGH END
EVENT FOR A FOCUSED PORTION OF THE SERVICE AREA.

DUE TO THE REPETITIVE NATURE OF THIS EVENT...SOME LOCATIONS WILL SEE
MULTIPLE ROUNDS OF STORMS WHICH WILL RESULT IN LOCALLY HEAVY
RAINFALL. AREAS EAST OF I-55 AND BETWEEN I-20 AND HIGHWAY 82 LOOK TO
HAVE THE GREATEST POTENTIAL TO SEE 3 TO 5 INCHES OF RAIN. IF THIS
OCCURS...FLASH FLOODING WILL BE POSSIBLE.

AROUND AND AFTER MIDNIGHT...A MORE POTENT UPPER LEVEL DISTURBANCE
WILL HEAD OUR WAY AND HELP TO INCREASE STORM ACTIVITY ALONG THE COLD
FRONT AS IT PUSHES EAST. LOCATIONS ALONG AND EAST OF THE NATCHEZ
TRACE COULD SEE ISOLATED SEVERE STORMS WITH HAIL AND WIND DAMAGE THE
MAIN RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY
MORNING FOR AREAS MAINLY ALONG AND NORTHEAST OF A GREENWOOD TO
MERIDIAN LINE. SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN
INCH. PLEASE CONTINUE TO CHECK BACK TO LATER FORECASTS CONCERNING
THIS POSSIBLE WINTER WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY INTO TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ053>055-059>066-072>074-281115-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
509 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY AREAS SOUTH OF I-20.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF I-20 THIS
AFTERNOON. IF ONE CAN DEVELOP...IT WILL QUICKLY BECOME SEVERE AND
PRODUCE LARGE HAIL...UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS
AND POSSIBLY A TORNADO. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO
DEVELOP WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES THROUGH
SOUTHERN MISSISSIPPI. HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERN DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT. OTHERWISE...
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME
14

In the hours before

Local storm report, Feb 27, 3:59 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             2 NW CLEVELAND          33.76N 90.75W
02/27/2009  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

&&

CME
Special weather statement, Feb 27, 4:23 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST FRI FEB 27 2009

MSZ019-025-271105-
SUNFLOWER MS-LEFLORE MS-
423 AM CST FRI FEB 27 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RULEVILLE AT 423 AM CST...MOVING
EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Feb 27, 6:36 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 AM CST FRI FEB 27 2009

MSZ019-271255-
SUNFLOWER MS-
636 AM CST FRI FEB 27 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER INDIANOLA AT 636 AM CST...MOVING EAST AT 50 MPH.

PEOPLE IN SOUTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME
Local storm report, Feb 27, 6:51 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             3 SW BOYLE              33.67N 90.76W
02/27/2009  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

&&

CME
Local storm report, Feb 27, 7:01 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     HAIL             2 N BENOIT              33.68N 91.01W
02/27/2009  E0.75 INCH       BOLIVAR            MS   PUBLIC

            AT LEAST PENNY SIZED HAIL COVERING THE LAWN. A FEW STONES
            COULD HAVE BEEN LARGER.

&&

CME
Local storm report, Feb 27, 7:06 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HAIL             1 S ITTA BENA           33.49N 90.32W
02/27/2009  E0.88 INCH       LEFLORE            MS   EMERGENCY MNGR

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:37 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more23 hr
Feb 27, 5:54 AM CSTSevere Thunderstorm WarningJANBolivar40 min
Feb 27, 6:43 AM CSTSevere Thunderstorm WarningJANLeflore, Sunflower30 min
Feb 27, 7:16 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower44 min
Feb 27, 7:43 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower47 min
Feb 27, 7:44 AM CSTSevere Thunderstorm WarningJANClay, Lowndes46 min
Feb 27, 8:22 AM CSTSevere Thunderstorm WarningJANLowndes22 min
Feb 27, 8:26 AM CSTTornado WarningJANLowndes20 min
Feb 27, 8:29 AM CSTSevere Thunderstorm WarningJANWashington61 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningJANWashington29 min
Feb 27, 9:17 AM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington43 min
Feb 27, 9:27 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower48 min
Feb 27, 10:40 AM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Feb 27, 11:24 AM CSTSevere Thunderstorm WarningJANAttala36 min
Feb 27, 11:36 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Feb 27, 11:39 AM CSTSevere Thunderstorm WarningJANWinston28 min
Feb 27, 12:07 PM CSTSevere Thunderstorm WarningJANWashington38 min
Feb 27, 12:33 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower25 min
Feb 27, 12:38 PM CSTSevere Thunderstorm WarningJANBolivar52 min
Feb 27, 12:58 PM CSTFlash Flood WarningJANGrenada14 hr
Feb 27, 1:21 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster3 hr
Feb 27, 1:38 PM CSTSevere Thunderstorm WarningJANBolivar22 min
Feb 27, 1:40 PM CSTFlash Flood WarningJANCarroll, Montgomery2 hr
Feb 27, 1:59 PM CSTSevere Thunderstorm WarningJANNoxubee31 min
Feb 27, 2:07 PM CSTFlash Flood WarningJANBolivar, Leflore, Sunflower113 min
Feb 27, 2:12 PM CSTSevere Thunderstorm WarningJANChoctaw, Webster32 min
Feb 27, 2:12 PM CSTTornado WarningJANNoxubee33 min
Feb 27, 2:15 PM CSTRiver Flood WarningJANAttala, Holmes8 days
Feb 27, 2:29 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha46 min
Feb 27, 2:38 PM CSTTornado WarningJANNoxubee22 min
Feb 27, 3:42 PM CSTFlash Flood WarningJANCarroll, Montgomery2 hr
Feb 27, 3:54 PM CSTFlash Flood WarningJANBolivar, Leflore, Sunflower111 min
Feb 27, 4:03 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster12 hr
Feb 27, 4:18 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston42 min
Feb 27, 4:21 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha39 min
Feb 27, 4:50 PM CSTTornado WarningJANKemper25 min
Feb 27, 5:17 PM CSTSevere Thunderstorm WarningJANOktibbeha28 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.